Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Memphis, TN

April 4, 20147 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2014, 2:25 AM CDT for 7 counties in Mississippi. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2014, 2:25 AM CDT (07:25 UTC)
Expired
Apr 4, 2014, 3:15 AM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 2:50 AM CDTNON-TSTM WND GST 65Olive Branch, MS
Apr 4, 2:53 AM CDTTSTM WND DMGOlive Branch, MSTREES DOWN NEAR PLEASANT HILL ROAD AND GETWELL.
Apr 4, 3:05 AM CDTTSTM WND DMGComo, MSA FEW TREES AND SEVERAL LARGE LIMBS DOWN AND POWER LINES DOWN IN COMO.
Apr 4, 3:05 AM CDTTSTM WND DMGCrenshaw, MSPOWER OUTAGES AND TREES DOWN THROUGHOUT PANOLA COUNTY... A CANOPY WAS BLOWN OFF A BUILDING AND A RADIO ANTENNA WAS BLOWN DOWN NEAR CRENSHAW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:40 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 7.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS54 KMEG 040725
SVRMEG
MSC033-071-093-107-119-137-143-040815-
/O.NEW.KMEG.SV.W.0040.140404T0725Z-140404T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
225 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 315 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HERNANDO...
  AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
  HORN LAKE...OLIVE BRANCH...SENATOBIA...SOUTHAVEN AND JOHN W KYLE
  STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...HORN LAKE...
  LAKE MCKELLAR AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3499 9022 3500 8943 3442 8972 3442 9038
TIME...MOT...LOC 0725Z 229DEG 57KT 3486 8981

$$
3 follow-up statements
239 
WWUS54 KMEG 040746
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 AM CDT FRI APR 4 2014

MSC119-143-040756-
/O.CAN.KMEG.SV.W.0040.000000T0000Z-140404T0815Z/
TUNICA MS-QUITMAN MS-
246 AM CDT FRI APR 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL QUITMAN AND
EASTERN TUNICA COUNTIES IS CANCELLED...

AT 246 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3499 9007 3500 8948 3499 8943 3442 8972
      3443 9020
TIME...MOT...LOC 0746Z 229DEG 57KT 3508 8950

$$

MSC033-071-093-107-137-040815-
/O.CON.KMEG.SV.W.0040.000000T0000Z-140404T0815Z/
TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DESOTO MS-
246 AM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR DESOTO...NORTHWESTERN LAFAYETTE...WESTERN MARSHALL...NORTHERN
PANOLA AND TATE COUNTIES...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTH OF MT PLEASANT...OR 8 MILES EAST OF COLLIERVILLE...MOVING
NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENVILLE...
HERNANDO...HORN LAKE...OLIVE BRANCH...SENATOBIA...SOUTHAVEN...
ALDEN...NESBIT...FREES CORNERS...ROBINSON GIN...LOVE...BRIGHT...
ALPHABA AND COCKRUM.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE AND LAKE
  MCKELLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3499 9007 3500 8948 3499 8943 3442 8972
      3443 9020
TIME...MOT...LOC 0746Z 229DEG 57KT 3508 8950

$$
207 
WWUS54 KMEG 040801
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 AM CDT FRI APR 4 2014

MSC033-071-093-107-137-040815-
/O.CON.KMEG.SV.W.0040.000000T0000Z-140404T0815Z/
TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DESOTO MS-
301 AM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN DESOTO...NORTHWESTERN LAFAYETTE...WESTERN MARSHALL...
NORTHEASTERN PANOLA AND EASTERN TATE COUNTIES...

AT 301 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 20 MILES NORTHEAST OF MT PLEASANT...OR 20 MILES WEST OF
BOLIVAR...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENVILLE...
HANDY CORNER...HAYES CROSSING...NEW GARDEN...WAKEFIELD...ROCKHILL...
LOOXAHOMA...CROSSROAD...THYATIRA...AIKEN...TYRO...WYATTE...BETT AND
CHULAHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3443 8988 3463 8984 3499 8975 3500 8950
      3499 8943 3442 8972
TIME...MOT...LOC 0801Z 229DEG 57KT 3523 8928

$$
131 
WWUS54 KMEG 040812 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT FRI APR 4 2014

MSC033-071-093-107-137-040823-
/O.EXP.KMEG.SV.W.0040.000000T0000Z-140404T0815Z/
TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DESOTO MS-
312 AM CDT FRI APR 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DESOTO...NORTHWESTERN
LAFAYETTE...WESTERN MARSHALL...NORTHEASTERN PANOLA AND EASTERN TATE
COUNTIES WILL EXPIRE AT 315 AM CDT...

AT 313 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3443 8988 3463 8984 3499 8975 3500 8950
      3499 8943 3442 8972
TIME...MOT...LOC 0813Z 229DEG 57KT 3535 8910

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:43 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 4, 12:43 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1243 AM CDT FRI APR 4 2014

.DISCUSSION...
UPDATED AVIATION DISCUSSION FOR 06Z TAFS.

&&

.PREV DISCUSSION... /ISSUED 844 PM CDT THU APR 3 2014/

DISCUSSION...

CURRENTLY...RELATIVELY QUIET ACROSS THE MIDSOUTH FOR THE MOMENT.
THE OVERALL THREAT OF SEVERE WEATHER HAS DIMINISHED SOME AND THE
MODERATE RISK HAS BEEN DOWNGRADED TO A SLIGHT RISK ACROSS THE
MIDSOUTH. A CAP HAS PREVENTED DEVELOPMENT FOR MUCH OF THE DAY
WHILE THE QUALITY OF THE WARM SECTOR IS ONLY MODEST WITH DEWPOINTS
IN THE UPPER 50S AND LOWER 60S AND SBCAPES 1000-1500 J/KG. THE CAP
IS FINALLY STARTING TO WEAKEN AS COLD AIR ALOFT FROM THE
APPROACHING MID LEVEL TROF PUSHES OVER THE WARM SECTOR. DISCRETE
CELLS ARE DEVELOPING ACROSS NRN AR INTO SOUTHERN MO. THIS TREND
WILL CONTINUE FOR THE NEXT FEW HOURS AND THIS ACTIVITY WILL
THREATEN NORTHERN AREAS OF THE MIDSOUTH WHERE A TORNADO WATCH IS
NOW IN EFFECT UNTIL 4 AM CDT. AS THE NIGHT PROGRESSES CELLS WILL
MERGE INTO A LINE AS A STRONG COLD FRONT PUSHES EAST. THIS LINE
WILL SWEEP EAST LATER TONIGHT WITH DAMAGING WINDS LIKELY AND SOME
HAIL POSSIBLE.

SJM

PREV DISCUSSION... /ISSUED 329 PM CDT THU APR 3 2014/

FOCUSING ON THE SHORT TERM ONLY FOR THIS UPDATE...A QUICK LOOK AT
THE LONG TERM FORECAST GUIDANCE LOOKS IN LINE WITH THE GOING
FORECAST SO WILL FOCUS ON THE PROBLEM AT HAND.

BOTH SHORTWAVE RIDGING AND CLOUD COVER HAVE HELPED KEEP
THUNDERSTORMS ACROSS THE MIDSOUTH TO A MINIMUM TODAY. A COUPLE OF
ROUNDS OF THUNDERSTORMS HAVE DEVELOPED AND APPROACHED EAST
ARKANSAS ONLY TO FALL APART BEFORE REACHING THE MIDSOUTH. NEVER
FELT ALL THAT COMFORTABLE WITH PRE FRONTAL CONVECTION IN THE
MIDSOUTH TODAY. STILL CANNOT RULE OUT A FEW PRE FRONTAL STORM THIS
AFTERNOON. THE ATMOSPHERE IS VERY UNSTABLE FEATURING CAPES OF 2000
J/KG AND LI'S OF -6. BUT I THINK THE SPECIAL SOUNDING AT LITTLE
ROCK TELLS THE STORY. WITH THE LACK OF ADDITIONAL DYNAMIC SUPPORT
WE WOULD NEED TO REACH TEMPERATURES IN THE MIDDLE 80S FOR
CONVECTIVE DEVELOPMENT.

STILL FEEL CERTAIN WE ARE IN FOR A BUSY NIGHT AS THE SHORTWAVE RIDGE
SHIFTS EAST OF THE AREA AND THE LONGWAVE TROUGH APPROACHES FROM
THE WEST PROVIDING THE ADDITIONAL UPPER LEVEL SUPPORT FOR
THUNDERSTORMS. WE COULD EVEN SEE A FEW PRE FRONTAL STORMS DESPITE
DIMINISHING THERMODYNAMIC SUPPORT. THE LATEST RAPID REFRESH RUN
SUGGESTS THIS WILL BE THE CASE SHOWING AT LEAST A COUPLE OF
STORMS ACROSS THE MIDSOUTH BY 9-10 PM. WIND PROFILES DO NOT LOOK
AS FAVORABLE FOR TORNADOES AS THE ONCE DID IN FORECAST GUIDANCE.
GROUND OBSERVATIONS INDICATE SURFACE WINDS ARE FROM THE SOUTH
SOUTHWEST INSTEAD OF THE MORE FAVORABLE SOUTH OR SOUTHEAST
DIRECTION. NEVERTHELESS IF WE ARE TO SEE ANY SIGNIFICANT TORNADOES
IT WOULD MOST LIKELY BE IN ASSOCIATION WITH THESE PRE FRONTAL
STORMS. DYNAMIC PARAMETERS IMPROVE PRIOR TO 06Z AS A 50-60 MID
LEVEL JET DEVELOPS ACROSS THE AREA. IF WINDS SHIFT JUST SLIGHTLY
MORE SOUTHERLY...OR SOUTHEASTERLY CONDITIONS WOULD IMPROVE FOR THE
DEVELOPMENT OF TORNADOES. GUIDANCE 0-3KM SRH RANGES FROM 150-250
M2/S2 BY THE GFS...TO 200-300 MS/S2 ACCORDING TO THE NAM. FEEL LIKE
THE GREATEST THREAT OF A TORNADO WOULD BE ACROSS NORTHEAST
ARKANSAS AROUND 8-10 PM. LARGE HAIL AND DAMAGING WIND WOULD ALSO
BE LIKELY WITH ANY DISCRETE STORMS.

THE MAIN THREAT OF STORMS WILL BE ALONG AND AHEAD OF THE COLD
FRONT. AT 3 PM...THE FRONT IS STILL IN EAST OKLAHOMA WAITING FOR
THE UPPER LEVEL TROUGH TO SHIFT IT TO THE EAST. IT SHOULD BEGIN
THAT MOVEMENT WITHIN THE NEXT FEW HOURS AND APPROACH EAST ARKANSAS
AROUND MIDNIGHT...MEMPHIS AND JACKSON TN AROUND 3-4 AM AND EXIT
THE MIDSOUTH BY 6 AM. IT MAY TAKE ANOTHER HOUR OR TWO TO TOTALLY
EXIT NORTHEAST MISSISSIPPI. BOWING SEGMENTS WITHIN THE SQUALL LINE
MAY PRODUCE 55-65 MPH STRAIGHT LINE WIND AND ISOLATED
QUICK...COMPARATIVELY WEAK/COMPARED TO THE DISCRETE CELLS
DISCUSSED ABOVE/ TORNADOES. LARGE HAIL IS ALSO POSSIBLE. MID-SOUTHERNERS
CAN BE EXPECTED TO BE WOKEN UP BY THUNDERSTORMS OVERNIGHT.

FLOODING IS ALSO A CONCERN. PW'S AROUND 1.50 INCHES COULD RESULT
IN HEAVY RAINFALL RATES. IF MULTIPLE STORMS IMPACT THE SAME
AREA...LOCALIZED FLASH FLOODING IS POSSIBLE.

30

AVIATION...

00Z TAF CYCLE

VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS. AS
THUNDERSTORMS MOVE INTO THE FORECAST AREA OVERNIGHT...CEILINGS
WILL LOWER TO MVFR LEVELS AND VISIBILITIES WILL LOWER AT TIMES AS
WELL. THE THUNDERSTORMS WILL EXIT THE REGION BY FRIDAY AFTERNOON
ALLOWING VFR CONDITIONS TO RETURN. WINDS WILL BE SOUTH AT 10 TO 20
KNOTS WITH HIGHER GUSTS TONIGHT THROUGH FRIDAY MORNING BEFORE
SHIFTING TO THE NORTHWEST BY FRIDAY AFTERNOON.

ARS

&&

.AVIATION...

06Z TAFS

LINE OF THUNDERSTORMS STARTING TO MOVE THROUGH THE AREA. BRIEF IFR
CONDITIONS DUE TO STORMS. WINDS WILL PICK UP AS FRONT MOVES CLOSER
TO AREA AND THEN SHIFT TO THE NORTHWEST. BY THIS AFTERNOON STORMS WILL
BE PAST AREA AND WINDS WILL LOWER ALONG WITH VFR CONDITIONS.  TLSJR

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  45  64  47  65 /   0   0  10  50
MKL  40  60  43  63 /   0   0  10  40
JBR  40  61  43  63 /   0   0  10  40
TUP  43  64  47  64 /   0   0  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 3, 8:16 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT THU APR 3 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-050330-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
816 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID SOUTH
OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE LOWER
MISSISSIPPI VALLEY. THROUGH MIDNIGHT THE GREATEST THREAT FOR
SEVERE THUNDERSTORMS WILL OCCUR ACROSS EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE. DAMAGING WINDS
AND LARGE HAIL ARE THE MAIN THREATS. THIS AREA ALSO HAS THE BEST
CHANCE OF TORNADOES LATE THIS EVENING INTO THE EARLY MORNING
HOURS.

BY MIDNIGHT THUNDERSTORMS WILL ORGANIZE INTO A SQUALL LINE THAT
WILL PUSH ACROSS THE REMAINDER OF THE MIDSOUTH. DAMAGING WINDS WILL
BE THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. A COUPLE OF
TORNADOES WILL ALSO BE POSSIBLE.

HEAVY RAINFALL AND FLASH FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT ACROSS THE
ENTIRE MID SOUTH IN SUPPORT OF SEVERE WEATHER OPERATIONS.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:36 AM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica39 min
Apr 4, 1:48 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica42 min
Apr 4, 2:16 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha44 min
Apr 4, 2:20 AM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tate, Tunica25 min
Apr 4, 2:31 AM CDTTornado WarningMEGPanola, Tate29 min
Apr 4, 2:38 AM CDTTornado WarningMEGPanola, Quitman, Tallahatchie, Yalobusha37 min
Apr 4, 2:42 AM CDTSevere Thunderstorm WarningMEGBenton, Calhoun, Lafayette, Marshall, Panola, Pontotoc and 3 more48 min
Apr 4, 2:48 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate42 min
Apr 4, 2:56 AM CDTSevere Thunderstorm WarningMEGPanola, Tallahatchie, Yalobusha19 min
Apr 4, 3:06 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah39 min
Apr 4, 3:15 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 2 more45 min
Apr 4, 3:17 AM CDTTornado WarningMEGCalhoun, Lafayette, Lee, Pontotoc28 min
Apr 4, 3:37 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more53 min
Apr 4, 3:52 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc53 min
Apr 4, 4:13 AM CDTTornado WarningMEGItawamba, Monroe32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.